MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL13.2
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Blurred Vision (2137); No Code Available (3191)
Date of Event 04/12/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The reporter indicated the surgeon implanted a 13.2mm micl13.2 implantable collamer lens, -9.5 diopter, in the patient's left eye (os), on (b)(6) 2017.The lens was explanted on (b)(6) 2017 due to excessive vaulting, narrowing of the angle and shallowing of the anterior chamber.The patient experienced blurry near vision.The lens was exchanged for a shorter lens and the problem was resolved.The reporter indicated the cause of the event was unknown.The patients post-op uncorrected visual acuity was 20/15.
 
Additional Manufacturer Narrative
Device evaluation: the lens was returned in liquid in a small container.Visual inspection of the returned product found a piece of one haptic torn off and missing.(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key6565214
Report Number2023826-2017-00790
Device Sequence Number749113
Product Code MTA
UDI-Device Identifier00841542103282
UDI-Public(01)00841542103282(17)180930
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date09/30/2018
Device Model NumberMICL13.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/12/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/12/2017
Supplement Report FDA Received Date06/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL AND LOT NUMBER UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient Age34 YR